Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 214, NWS St. Louis, MO

June 13, 2000Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2000, 2:03 PM CDT for Knox County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 13, 2000, 2:03 PM CDT (19:03 UTC)
Expired
Jun 13, 2000, 3:00 PM CDT
In force
57 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, MO

The radar

The Quad Cities radar (KDVN), 209 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 11:45 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2000-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 671 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2000-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 356 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
671 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
356 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 131903
SVRSTL
MOC103-132000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
203 PM CDT TUE JUN 13 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 300 PM CDT

* AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES WEST OF EDINA...MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS IN THE PATH...
  EDINA
  GREENSBURG
  COLONY
  BARING
  HURDLAND

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECT\ION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4030 9235 3996 9234 4005 9196 4031 9196

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:26 AM CDT, 9 hours 37 minutes earlier.

Area forecast discussion, Jun 13, 4:26 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
425 AM CDT TUE JUN 13 2000

WIDESPREAD CONVECTION CONTINUES THIS MORNING ACROSS NEB AND DAKOTAS
MOVING EAST INTO IA AND MN ALONG STNRY FRONT.  850-700 ETA CONV-Q
FIELDS INDICATE LOW LEVEL DYNAMIC SUPPORT FOR PRECIP TO CONTINUE
INTO THE LATE MORNING HOURS ACROSS SE IA...SO LEFT MENTION IN NRN
ZONES FOR THIS MORNING.  ELSEWHERE THINGS LOOK DRY FOR MOST OF THE
DAY...THOUGH WRN ZONES COULD START TO SEE LEADING EFFECTS OF STRONG
UPPER TROF BY EARLY EVENING.  PREFER SLOWER ETA SOLN TO FASTER NGM.
THEN AGAIN WE HAVE THE MUCH SLOWER AVN WHICH DOESN'T BRING ANYTHING
THROUGH CWFA TILL MIDDAY WED.  STILL WANT TO KEEP CHANCE POPS IN
OVERNIGHT.  STRONG UPPER TROF TO MOVE THRU CWFA ON DAY 2.  TIMING OF
COURSE IS THE QUESTION...SO WL START CHANCE POPS TONIGHT AND RAISE
TO LIKELY TOMORROW WITH CONTINUED CHANCE INTO THURS.

NO CHANGES TO EXTENDED...AND AGREE WITH GOING HIGHS/LOWS.

.STL...NONE.

LENNING

M

In the hours before

Special weather statement, Jun 13, 12:15 PM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036
-041-042-047>052-059>065-072>075-084-085-099-141100-

SEVERE WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME...
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT TUE JUN 13 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON  AND
TONIGHT. THE AREA AFFECTED IS NORTH AND WEST OF A LINE FROM 20 MILES
EAST OF QUINCY ILLINOIS TO 20 MILES SOUTH-SOUTHWEST OF JEFFERSON
CITY MISSOURI. SKYWARN ACTIVATION MAY BE NECESSARY LATE THIS
AFTERNOON OR OVERNIGHT.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PORTIONS OF EASTERN
AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS.

BECHTOLD

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:16 PM CDTSevere Thunderstorm WarningLSXShelby44 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.